100 lb. Club - stuck and frustrated




View Full Version : stuck and frustrated


tuckytex
10-27-2005, 04:06 AM
Hi guys,

I am just getting kinda fed up, I bought a treadmill at the end of august so that means I have been using it for a couple of weeks now. I lost like 6 pounds right off the bat and then I gained back 3 after about 4-5 weeks and just weighed myself last monday and I gained another 2. I have been watching what I eat and drinking more water and it doesn't seem to help. I have over 200 lbs to lose and I was hoping to see that happen considering I was using my treadmill that cost a fortune. I have actually found myself slipping and not wanting to excersice or be so careful what I eat just because it is such a downer. I am Taking a fertilty drug called clomid and a progesterone pill. I don't know if that has something to do with it or what but this is getting very discouraging!! Does anyone out there know what the deal is with what my problem might be? I want to lose weight but at the moment it just seems so hopeless becaus I feel like I am doing everything right! I hopeone of you has some insight. Sorry for sounding so whiny.
:) dani :lol:


tchrnow
10-27-2005, 05:35 AM
Dani: It could be the drugs. But, please don't feel stuck. Even if you don't lose quickly, if you keep making healthy choices and exercising, it will come off. Time will pass regardless of what you do; wouldn't you rather be healthier and probably thinner, than staying the same or bigger at the end? My weight loss is at a crawl, even more so since I've started exercising, BUT, I FEEL different. My body feels looser (That probably doesn't make sense). I mean I feel like I am tighter and my skin isn't so full (again, rambling). Anyway, I know I am healthier because I can do more, I am making good choices and reading labels, and I'm going forward instead of staying stagnant or going in reverse. Stick with it, look at the big picture. This is a life-time, forever style. Regardless what the scale says, go with how you are feeling, the small improvements you are experiencing. Don't me bossed around by that scale; it doesn't define YOU!
Lynne

ChocLabLover
10-27-2005, 09:58 AM
Dani, sorry you are having a hard time. :( It is quite possible that the medication that you are taking maybe making your body retain water. Another suggestion would be if you are not writing down the food you eat during the day, begin to keep a record. Drink lots and lots of water, and if you are excercising hard, you need to drink even more water to replace the fluids you have lost. Sounds like you already doing the above. You also may be building muscle, which weighs more than fat. Maybe mixing up your routine if you are eating the same things everyday. Sending out good vibes your way :goodvibes


Heather
10-27-2005, 10:01 AM
Dani: It's so frustrating to want to lose weight but be unable to, isn't it?

I don't know if this is your situation or not, but in the past I have had numerous highly unsuccessful weight loss attempts that failed because, frankly, I wasn't doing much of anything right to lose weight. One of the biggest helps to me this time around is writing down EVERYTHING I eat. And the online programs or their downloadable equivalents (like nutridiary and fitday) give you a ton of information. Once I started realizing how much I had been eating I was able to plan better and make better choices. BTW, this was a step I very much resisted making, but now that I have I really love it! I don't know how long I'll keep doing it, but I really like all the graphs and charts I can make along the way! What can I say, I'm a stats geek! :lol:

Writing everything down also keeps me accountable to myself, a big step for me in this process.

Good luck and don't give up!!

goalnorolls
10-27-2005, 11:10 AM
Start by writing everything you eat...even if you eat 2 cheerios write it down.. Keep doing what you are doing with the walking but write everything down and count it out calorie wise each night. Don't change anything just get an idea of how many calories you are eating. After a few days you will see a pattern of what may be wrong in your diet.

I've been on clomid and I know it will make you retain water and make you crazy hormonal. Drink lots of water. Are you on the clomid to get pregnant?
(you don't have to answer that if its personal)

Make sure to count how many glasses of water you drink. You are probably retaining from the clomid.

barbygirl43
10-27-2005, 11:47 AM
You've been given some great advice.

Don't give up. This whole process is a trial and error. If what you are doing isn't working, it may be time to try something different (Like log your food if you're not already, increase your time on the treadmill or the incline, speed).

You can do this.

coley144
10-27-2005, 11:54 AM
I agree with the people above. Everything changed around for me when I started keeping a record of what I was eating. I thought I ate well..and I did up to a point but I 'forgot' the snacks I also ate which added my calories up to a total of 2500 a day! It was as a result of some bad choices that I didnt even realise. Now I'm on 1500 ish and its fine. I still have chocolate and everything I want...just less of it.

And hello everyone..first post on this forum.

Claire x

newfiedarling
10-28-2005, 11:12 AM
I agree with the advice you've been given already. Keep track of everything you've been eating. Please don't give up the exerice. Just because you're not seeing the results you want on the scale doesn't mean you're not benefiting from the exercise you've been doing.

~Dee

Gardenwife
10-29-2005, 01:51 AM
From what a search showed, those drugs can cause water retention and weight gain, yes. See search results here (http://www.google.com/search?sourceid=navclient-ff&ie=UTF-8&rls=GGGL,GGGL:2005-09,GGGL:en&q=clomid+progesterone+weight+gain). I echo what the others have said about keeping a food journal and drinking plenty of water. It's worth the changes -- you are worth it! ;)

oldwriter
11-10-2005, 09:37 AM
I've lost 4 lbs.
I didn't know where to post and saw gardenwife's so came here.
I will stop in later on as my sister lost her 3 year battle with ovarion cancer on tues. She is rejoicing above with our loved one; but, I will always feel her encouraging me.
Love to you all,

goalnorolls
11-10-2005, 09:47 AM
What worked?
Did you change anything?

We'll all be stuck one time or another so let us know :)

Eliegirl2PMA
11-10-2005, 10:03 AM
Hi there,

My name is Elie and I am a medical transcriptionist. I know a little bit about the drugs you are on and they can tend to cause weight gain. My friend was on them too and she couldn't believe she was gaining weight even with watching her weight and exercising. I wouldn't give up, find out first if this is the case, i have typed quite a bit of reports on people who have had weight gain on these drugs but then again i am not a pharmacist so i can only tell you what have seen along my typing reports and the majority of people i have seen have had some weight gain. Check on that with your doc though.

Keep your chin up and don't give up

Gardenwife
11-10-2005, 10:44 AM
Carol, my condolences on the loss of your sister. :(

dragonwoman64
11-10-2005, 11:21 AM
Carol, my condolences on the loss of your sister. :(

from me too, Carol. that's very tough.

famograham
11-10-2005, 02:39 PM
Carol,
You have my condolences as well..I'm very sorry for your loss :grouphug:

Linda